MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE SYSTEM; BLOOD GLUCOSE TEST SYSTEM
Model Number 701103
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/08/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Meter and strips involved in incident were returned.Meter, returned strips, and retain strips were evaluated and performed to specification.No failure detected.
 
Event or Problem Description
Caller stated that she is getting high readings.Caller's normal reading range is 130-140.Caller stated that she had to visit the hospital because of the readings from this meter.Yesterday, (b)(6) 2017, she received a reading of 472 and had symptoms and called her doctor who advised her to call 911.The ambulance came five minutes later and they received a reading of 132 on their meter.When she got to the hospital, they received a reading of 89.When asked if she was treated with anything at the hospital, the caller stated that they did no treatment at all.Caller also noted that she was diagnosed with vertigo when she went to the hospital.When asked if the symptoms she felt matched low or high blood sugar, caller stated that generally she feels the same way whether she's high or low.Caller washes and dries hands before testing, and also uses alcohol.She is testing from the fingertip and uses a sterile lancet before testing.Caller sometimes has issues getting a blood sample.Testing technique is correct.Customer reported that she did a control solution test on (b)(6) 2017, and received a result of 106, which was out of range as the range on her strip bottle is 83-103.Since then, customer has lost her control solution and cannot find it, so another control solution test could not be done.

Brand Name
RELION PRIME BLOOD GLUCOSE SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key6587042
Report Number1832816-2017-00005
Device Sequence Number11082452
Product Code NBW
UDI-Device Identifier00605388022936
UDI-Public00605388022936
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2018
Device Model Number701103
Device Catalogue Number701103
Device Lot Number030917A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/09/2017
Initial Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age39 YR
Patient Weight78